Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 10, 2001, 3:15 PM EDT for Orange County, Vermont. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 10, 2001, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Orange County, VT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:30 PM EDT | Thunderstorm Wind | Braintree, VT | |
| Jul 10, 3:30 PM EDT | Hail 0.88 | Chelsea, VT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 101916 SVRBTV VTC017-101945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 315 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN VERMONT * UNTIL 345 PM EDT * AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF BRAINTREE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR EAST RANDOLPH...BROOKFIELD...5 MILES EAST OF BRAINTREE AROUND 320 PM EDT NEAR CHELSEA...6 MILES NORTH OF TUNBRIDGE AROUND 330 PM EDT NEAR VERSHIRE...STRAFFORD AROUND 340 PM EDT NEAR WEST FAIRLEE AROUND 350 PM EDT THIS STORM WILL LIKELY PRODUCE LARGE HAIL. WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. .END HANSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:13 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 10, 11:13 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1113 AM EDT TUE JUL 10 2001 BATCH OF SHOWERS/TSTMS NOVG ACROSS NORTHERN VT AND THE SOUTHERN CHAMPLAIN VLY ATTM...WITH AN ISOLATED TSTM IN SRN ST LAWRENCE COUNTY...WITH SKIES THEN BECOMING PARTLY SUNNY. HOWEVER...BUFKIT SOUNDINGS FOR LATER THIS AFTERNOON STILL SHOWING AIRMASS ACROSS THE AREA UNSTABLE WITH CAPES IN THE 500-1000 J/KG RANGE...SO CANNOT RULE OUT A CHC OF A LATE DAY SHOWER OR TSTM AFTER THIS FIRST BATCH LATE THIS MORNING HAS ENDED. ALSO...HAVE SOME CONCERN WITH SHRTWV JUST NORTH OF MICHIGAN ATTM DROPPING SEWD WHICH WILL AID IN ANY TSTM DEVELOPMENT LATE IN THE DAY AND EARLY TONIGHT. SPC STILL HAS AREA IN A SLIGHT RISK FOR SEVERE TSTMS TODAY...SO WILL KEEP ENHANCED WORDING OF GUSTY WINDS AND POSSIBLE HAIL IN THE ZONE FORECASTS FOR THE REST OF TODAY. HAVE CUT BACK POPS TO 50 PERCENT FOR THE REST OF TODAY. OTRW...NO CHGS TO THE REMAINDER OF THE FCST. .BTV...NONE. WGH
In the hours before
Special weather statement, Jul 10, 12:54 PM EDT, 2 hours 21 minutes before
NYZ027-028-030-031-034-035-VTZ001>012-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1254 PM EDT TUE JUL 10 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR CENTRAL AND NORTHERN VERMONT AND MOST OF NORTHERN NEW YORK UNTIL 7 PM... SEVERE THUNDERSTORM WATCH #537 INCLUDES ALL COUNTIES IN CENTRAL AND NORTHERN VERMONT AS WELL AS FRANKLIN...CLINTON AND ESSEX COUNTIES IN NEW YORK. AT 1245 PM...THUNDERSTORMS WERE DEVELOPING WITHIN 50 MILES OF THE CANADIAN BORDER AHEAD OF A COLD FRONT MOVING SLOWLY SOUTHEASTWARD AND SPREADING THE THUNDERSTORMS THROUGHOUT THE REST OF THE WATCH AREA DURING THE AFTERNOON. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. POTENTIALLY DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAINS ARE LIKELY TO ACCOMPANY ALL THUNDERSTORMS AS WELL. IT IS ESSENTIAL THAT YOU MONITOR NOAA WEATHER RADIO OR LOCAL RADIO STATIONS FOR THE LATEST FORECASTS AND POSSIBLE WARNINGS. ALSO...KEEP A CONTINUOUS WATCH TO THE SKY AND AT FIRST SIGNS OF THREATENING WEATHER...SEEK SAFE SHELTER INSIDE A ENCLOSED...STURDY BUILDING OR VEHICLE.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:58 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 32 min |
| Jul 10, 1:11 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 49 min |
| Jul 10, 1:49 PM EDT | Severe Thunderstorm Warning | BTV | Lamoille | 41 min |
| Jul 10, 1:53 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 52 min |
| Jul 10, 2:22 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 38 min |
| Jul 10, 2:31 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 29 min |
| Jul 10, 2:44 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 31 min |
| Jul 10, 2:51 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 24 min |
| Jul 10, 3:02 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 43 min |
| Jul 10, 4:38 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 37 min |
| Jul 10, 4:47 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 28 min |
| Jul 10, 5:04 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 41 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.